zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
The non-standard finite difference scheme for linear fractional PDEs in fluid mechanics. (English) Zbl 1217.65174
Summary: A non-standard finite difference scheme is developed to solve the linear partial differential equations with time- and space-fractional derivatives. The Grunwald-Letnikov method is used to approximate the fractional derivatives. Numerical illustrations that include the linear inhomogeneous time-fractional equation, linear space-fractional telegraph equation, linear inhomogeneous fractional Burgers equation and the fractional wave equation are investigated to show the pertinent features of the technique. Numerical results are presented graphically and reveal that the non-standard finite difference scheme is very effective and convenient for solving linear partial differential equations of fractional order.

65M06Finite difference methods (IVP of PDE)
26A33Fractional derivatives and integrals (real functions)
35Q35PDEs in connection with fluid mechanics
35R11Fractional partial differential equations
45K05Integro-partial differential equations
76M20Finite difference methods (fluid mechanics)
Full Text: DOI
[1] Oldham, K. B.; Spanier, J.: The fractional calculus, (1974) · Zbl 0292.26011
[2] Miller, K. S.; Ross, B.: An introduction to the fractional calculus and fractional differential equations, (1993) · Zbl 0789.26002
[3] Podlubny, I.: Fractional differential equations, (1999) · Zbl 0924.34008
[4] Li, C. P.; Deng, W. H.: Remarks on fractional derivatives, Appl. math. Comput. 187, 777-784 (2007) · Zbl 1125.26009 · doi:10.1016/j.amc.2006.08.163
[5] Zaslavsky, G. M.: Chaos, fractional kinetics, and anomalous transport, Phys. rep. 371, 461-580 (2002) · Zbl 0999.82053 · doi:10.1016/S0370-1573(02)00331-9
[6] Baleanu, D.; Diethelm, K.; Scalas, E.; Trujillo, J. J.: Fractional calculus models and numerical methods, (2009)
[7] Momani, S.: Analytical approximate solution for fractional heat-like and wave-like equations with variable coefficients using the decomposition method, Appl. math. Comput. 165, No. 2, 459-472 (2005) · Zbl 1070.65105 · doi:10.1016/j.amc.2004.06.025
[8] Momani, S.: Analytic and approximate solutions of the space- and time-fractional telegraph equations, Appl. math. Comput. 170, 1126-1134 (2005) · Zbl 1103.65335 · doi:10.1016/j.amc.2005.01.009
[9] Momani, S.; Odibat, Z.; Alawneh, A.: Variational iteration method for solving the space- and time-fractional KdV equation, Numer. methods partial differential equations J. 24, No. 1, 262-271 (2008) · Zbl 1130.65132 · doi:10.1002/num.20247
[10] Odibat, Z.; Momani, S.: The variational iteration method: an efficient scheme for handling fractional partial differential equations in fluid mechanics, Comput. math. Appl. 58, 2199-2208 (2009) · Zbl 1189.65254 · doi:10.1016/j.camwa.2009.03.009
[11] Diethelm, K.; Ford, N. J.: Analysis of fractional differential equations, J. math. Anal. appl. 265, 229-248 (2002) · Zbl 1014.34003 · doi:10.1006/jmaa.2001.7194
[12] Diethelm, K.; Ford, N. J.; Freed, A. D.: A predictor--corrector approach for the numerical solution of fractional differential equations, Nonlinear dynam. 29, 3-22 (2002) · Zbl 1009.65049 · doi:10.1023/A:1016592219341
[13] Li, C. P.; Peng, G. J.: Chaos in Chen’s system with a fractional order, Chaos solitons fractals 22, 443-450 (2004) · Zbl 1060.37026 · doi:10.1016/j.chaos.2004.02.013
[14] Diethelm, K.; Ford, N. J.; Freed, A. D.: Detailed error analysis for a fractional Adams method, Numer. algorithms 26, 31-52 (2004) · Zbl 1055.65098 · doi:10.1023/B:NUMA.0000027736.85078.be
[15] Erjaee, G. H.: Numerical bifurcation of predator--prey fractional differential equations with a constant rate harvesting, J. phys. Conf. ser. 96, 012045 (2007)
[16] G. Hussian, M. Alnasr, S. Momani, Non-standard discretization for fractional differential equations, in: Proceeding of 8th Seminar of Differential Equations and Dynamical Systems in, Isfahan, Iran.
[17] Odibat, Z.; Momani, S.: A generalized differential transform method for linear partial differential equations of fractional order, Appl. math. Lett. 21, 194-199 (2008) · Zbl 1132.35302 · doi:10.1016/j.aml.2007.02.022
[18] Baleanu, D.; Mustafa, O. G.; Agarwal, R. P.: On the solution set for a class of sequential fractional differential equations, J. phys. A: math. 43, No. 38, 385209 (2010) · Zbl 1216.34004 · doi:10.1088/1751-8113/43/38/385209
[19] Baleanu, D.; Mustafa, O. G.: On the global existence of solutions to a class of fractional differential equations, Comput. math. Appl. 59, No. 5, 1835-1841 (2010) · Zbl 1189.34006 · doi:10.1016/j.camwa.2009.08.028
[20] Mickens, R. E.: Nonstandard finite difference models of differential equations, (1994) · Zbl 0810.65083
[21] Mickens, R. E.: Exact solutions to a finite difference model of a nonlinear reactionadvection equation: implications for numerical analysis, Numer. methods partial differential equations fractals 5, 313-325 (1989) · Zbl 0693.65059 · doi:10.1002/num.1690050404
[22] Mickens, R. E.; Smith, A.: Finite difference models of ordinary differential equations: in uence of denominator models, J. franklin inst. Fractals 327, 143-145 (1990) · Zbl 0695.93063 · doi:10.1016/0016-0032(90)90062-N
[23] Mickens, R. E.: Nonstandard finite difference schemes for reaction--diffusion equations, Numer. methods partial differential equations fractals 15, 201-214 (1999) · Zbl 0926.65085 · doi:10.1002/(SICI)1098-2426(199903)15:2<201::AID-NUM5>3.0.CO;2-H
[24] , Advances in the applications of nonstandard finite difference schemes (2005) · Zbl 1079.65005
[25] in: R.E. Mickens (Ed.), Applications of Nonstandard Finite Difference Schemes, Singapore, 2000. · Zbl 0989.65101
[26] Meerschaert, M. M.; Tadjeran, C.: Finite difference approximations for fractional advection dispersion flow equations, J. comput. Appl. math. 172, 65-77 (2003) · Zbl 1126.76346 · doi:10.1016/j.cam.2004.01.033
[27] Mickens, R. E.: A nonstandard finite difference scheme for a Fisher PDE having nonlinear diffusion, Comput. math. Appl. 45, 429-436 (2003) · Zbl 1036.65071 · doi:10.1016/S0898-1221(03)80028-7